Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 29, 2002, 10:15 AM CST. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2002, 10:15 AM CST (16:15 UTC)
- Expired
- Mar 29, 2002, 10:45 AM CST
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:35 AM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Mar 29, 2:35 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 235 AM CST FRI MAR 29 2002 RGL RADARS SHWG INCRSG AREAL COVERAGE OF SHRA FM XTRM NE KS INTO WRN IA AND ERN NEB. PCPN APPEARS TO BE IN RSPNS TO LOW LVL FRONTO FRCG AND MID LVL LIFT ASSOCD WITH SHRTWV TROF ACRS THE NC PLAINS IN THE NRN BRANCH OF THE WLYS. EMBDD TSRA ALSO INDCTD IN LTNG DATA ON SRN EDGE OF PCPN AREA OVR NE KS IN ASSOCN WITH RELATIVELY STEEP MID LVL LAPSE RATES AND MAX POS LOW LVL THETAE ADV ON NRN FRINGE OF LLJ. WHILE THE QPFS FM THE SHRT RANGE MDLS ARE IN DISAGREEMENT WRT TO PLACEMENT OF THE GREATEST PCPN...THEY ARE RELATIVELY CLOSE SHWG A GRADUAL SHIFT OF THE LOW-MID LVL FRCG ACRS NRN MO INTO CNTRL IL TDA IN ASSOCN WITH THE MIGRATING NRN STRM SHRTWV TROF. ACRS THE NORTH THE ETA IS A LTL SLOWER HOWEVER MAINTAINING A THREAT INTO ERLY AFT WHILE THE AVN SUGGESTS THE THREAT WL END BY MIDDAY. THE AVN QPF ACTUALLY LOOKS PRETTY GOOD BUT MAY BE OVERDONE IN AREAL COVERAGE. FURTHER SOUTH IT LOOKS LIKE THERE SHUD BE A THREAT OF SFC-BASED SHRA/TSRA IN ADVANCE OF THE FNT WHICH IS CURRENTLY SOUTH OF I-70...ALTHO IN TERMS OF AREAL COVERAGE THIS THREAT LOOKS LESSER. I WL STICK PRETTY CLOSE TO THE FWC GUID FOR HIGHS TDA...WARMER SOUTH. HI PRES WL BLD INTO THE RGN TNGT IN THE WAKE OF THE FNT AND SHUD KP MSTR SUPPRESSED TO THE SOUTH OF THE FA ACRS THE LWR MS VLY FOR THE WKND. AVN SHWG ANOTHER SHOT OF COOLER AIR TO MOV IN ON SUN. LOOKS LIKE A WRM-UP THEN ON MON ONLY TO BE FOLLOWED BY ANOTHER CDFNT AND THREAT OF PCPN ON TUE. I WL LEAN TWDS THE WARMER GUID TMPS FOR MAXES THRU THE PD. .STL...NONE GLASS
In the hours before
Special weather statement, Mar 29, 7:10 AM CST, 3 hours 5 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 710 AM CST FRI MAR 29 2002 THREATS THROUGH TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE SOUTHEAST THIRD OF MISSOURI AND SOUTHERN ILLINOIS. THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO TROY TO EFFINGHAM ILLINOIS. DISCUSSION... A WARM FRONT OVER SOUTHERN MISSOURI AND COLD FRONT OVER NORTHERN MISSOURI WILL MERGE AND BECOME THE FOCUS FOR THUNDERSTORMS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. OUTLOOK FOR SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. GLASS THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:36 AM CST | Severe Thunderstorm Warning | LSX | 39 min | |
| Mar 29, 7:55 AM CST | Severe Thunderstorm Warning | LSX | 50 min | |
| Mar 29, 8:26 AM CST | Severe Thunderstorm Warning | LSX | 49 min | |
| Mar 29, 8:47 AM CST | Severe Thunderstorm Warning | LSX | 58 min | |
| Mar 29, 11:03 AM CST | Severe Thunderstorm Warning | LSX | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.